Back to Ask the Diabetes Team Ask the Diabetes Team

From Byhalia, Mississippi, USA:

I have had type 1 diabetes for over 30 years, and recently my husband died so I now live alone. I have had increased hypoglycemic reactions, and the last one was the worst. I had a severe reaction during the night and was totally unable to treat the situation. I could not move or speak. I laid, soaked and cold, for hours and my blood glucose measured 107 mg/dl [5.9 mmol/L] by morning. I am doing all I can to avoid any further episodes but I wonder, will my body "kick in" and take care of itself or what could happen during future episodes? Is death a possibility?


I am sorry about your loss. It is going to be important for you to work with your physician in order to avoid future episodes of low sugars. Although blood sugars eventually rise with severe hypoglycemic reactions, it is possible for you to have a seizure, aspirate, and die with a low sugar. It can be a serious situation. With no one around to look after you, it is important for you to monitor your blood sugar frequently, work with your physician, and avoid lows.


Original posting 11 Nov 2003
Posted to Hypoglycemia


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:52
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.